MAUDE Adverse Event Report: COOK INC OPTILITE SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC OPTILITE SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Event is still under investigation at this time.
 
Event or Problem Description
A cystoscopy, rhp, left pyeloscopy laser stones and 1/0 stent procedure was being conducted on the (b)(6) male patient with recurring left renal stones.During the procedure, the surgeon noticed that the laser was not working.The laser was taken out of the scope and fiber outside and it was noticed that the laser fiber had snapped.The user had to remove the broken piece through the basket from the kidney.(it was noticed that the uteroscope did damage) the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this report indicate the information is unknown, unchanged or unavailable.Manufacturer report # - the is a resubmission of a follow up already sent, due to a previously invalid manufacturer report number (b)(4).Investigation - evaluation: a review of the device history record, documentation, specifications, and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
OPTILITE SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6089909
Report Number1820334-2016-01275
Device Sequence Number16391136
Product Code GEX
UDI-Device Identifier00827002485266
UDI-Public(01)00827002485266(17)190205(10)6715479
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K073496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHLF-S273-SMA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2016
Supplement Date Received by Manufacturer02/28/2017
Initial Report FDA Received Date11/09/2016
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR